Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: starterra side effect
Created On 7/28/09 7:43 AM
Topic View:

View thread in raw text format


smilingmom
Junior Supporter

Posts: 18
Joined: Feb 2006

7/28/09 7:43 AM
User is offline

My 20 year old daughter has been on Starterra for ADHD for approximately 8 years. 3 months ago dosage was increased from 60 to 100 mg. Last week she starting hallucinating and being very paranoid.
We took off straterre and she is now on anti psychotic meds.
Did anyone experience this severe side effect from straterra??
What was the outcome??
 
Reply
   
Quote
   
Top
   
Bottom
     



momoffivesofar
Junior Supporter

Posts: 4
Joined: Mar 2011

3/26/11 11:00 PM
User is offline

my 11 year old has been on straterra for a year now. he's not had any real side effects yet B"H. please post any updates and followup on your post. I'm so nervous about medicating him but he's doing so well now!


-------------------------


Edited: 3/26/11 at 11:01 PM by momoffivesofar
 
Reply
   
Quote
   
Top
   
Bottom
     



smilingmom
Junior Supporter

Posts: 18
Joined: Feb 2006

3/28/11 7:35 PM
User is offline

Thanks for your interest.
As I mentioned earlier my daughter was on straterra for many years, (more than eight) when she started having side effects.
After the increase, which we felt was too sudden, she showed psychotic and manic symptoms.
She showed great improvement with the antipsychotic medication and was soon off all medications.
Unfortubately, against our wishes (she was 21 at the time) she asked the dctor for a different ADHD medication. She felt that it was the only way she can function in college. She was put on Vyvanse and shortly there after started with her hallucinations and paranoid thoughts again.
This time we insisted that she not try any more ADHD meds.
She has been on antipshychotic meds now for almost a year, but we cannot wean her off it without triggering symptoms.


I think that part of a parents role is to be a very vigilant observer. A person can notice certain behaviors, such as fear, anxiety, and OCD like symptoms, that doctors tend to attribute to the underlying disease, rather than as a side effect of the medication, which it may be.
Also as parents, we are so thrilled that our kid can sit and study or socialize noramlly, that we tend to think the benefits out weigh the detriments.

It is a tough decision every step of the way.
Hatzlacha with your 11 y. o. and the rest of your crew.

 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > ADHD < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.